Alert archive / Wyoming / Red Flag Warnings in 2014
Red Flag Warning 10, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 13, 2014, 7:59 AM MDT for Lincoln County, Sweetwater County, Uinta County, Wyoming. It took effect at Sep 13, 2014, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 13, 2014, 7:59 AM MDT (13:59 UTC)
- In effect from
- Sep 13, 2014, 1:00 PM MDT
- Expired
- Sep 13, 2014, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Lincoln County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 195 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 2.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2586 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
139 WWUS85 KRIW 131359 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 759 AM MDT SAT SEP 13 2014 ...DRY WINDY CONDITIONS WILL PRODUCE RED FLAG CONDITIONS FROM 1 PM MDT TO 8 PM MDT ACROSS SWEETWATER COUNTY... .DRY WINDY CONDITIONS WILL DEVELOP ACROSS SWEETWATER COUNTY THIS AFTERNOON AND CONTINUE INTO THE EVENING. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT WHILE WEST WINDS OF 20 MPH GUST TO 30 MPH. COMBINING WITH CRITICALLY DRY FUELS...THE WINDY DRY CONDITIONS WILL PRODUCE RED FLAG CONDITIONS. WYZ279-140200- /O.NEW.KRIW.FW.W.0010.140913T1900Z-140914T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 759 AM MDT SAT SEP 13 2014 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
2 follow-up statements
575 WWUS85 KRIW 132008 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 208 PM MDT SAT SEP 13 2014 ...DRY WINDY CONDITIONS WILL PRODUCE RED FLAG CONDITIONS FROM 1 PM MDT TO 8 PM MDT ACROSS UINTA...SWEETWATER AND SOUTHERN LINCOLN COUNTIES... .DRY WINDY CONDITIONS WILL DEVELOP ACROSS UINTA...SWEETWATER AND SOUTHERN LINCOLN COUNTIES THIS AFTERNOON AND CONTINUE INTO THE EVENING. RELATIVE HUMIDITY WILL DROP BELOW 15 PERCENT WHILE WEST WINDS OF 20 MPH GUST TO 30 MPH. COMBINING WITH CRITICALLY DRY FUELS...THE WINDY DRY CONDITIONS WILL PRODUCE RED FLAG CONDITIONS. WYZ277-140200- /O.EXA.KRIW.FW.W.0010.000000T0000Z-140914T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 208 PM MDT SAT SEP 13 2014 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 277. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ279-140200- /O.CON.KRIW.FW.W.0010.000000T0000Z-140914T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 208 PM MDT SAT SEP 13 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... * AFFECTED AREA...FIRE WEATHER ZONE 279. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 14 PERCENT. * IMPACTS...CONDITIONS WILL BE FAVORABLE FOR INTENSE FIRES WITH RAPID RATES OF SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
165 WWUS85 KRIW 140145 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 745 PM MDT SAT SEP 13 2014 ...RED FLAG CONDITIONS HAVE DIMINISHED... WYZ279-140245- /O.EXP.KRIW.FW.W.0010.000000T0000Z-140914T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- 745 PM MDT SAT SEP 13 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279... DIMINISHING WIND AND INCREASING RELATIVE HUMIDITY WILL REDUCE THE CRITICAL FIRE WEATHER CONDITIONS FOR THE REST OF THE EVENING. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ WYZ277-140245- /O.EXP.KRIW.FW.W.0010.000000T0000Z-140914T0200Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 745 PM MDT SAT SEP 13 2014 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277... DIMINISHING WIND AND INCREASING RELATIVE HUMIDITY WILL REDUCE THE CRITICAL FIRE WEATHER CONDITIONS FOR THE REST OF THE EVENING. THUS THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 13, 2:33 AM MDT, 5 hours 26 minutes earlier.
Area forecast discussion, Sep 13, 2:33 AM MDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 233 AM MDT SAT SEP 13 2014 .SHORT TERM...TODAY THROUGH MONDAY NIGHT DECIDED TO REMOVE FOG FROM NORTHERN JOHNSON COUNTY FOR THIS MORNING GIVEN THE FAIRLY WIDE TEMP/DP SPREADS. KEPT MORNING FOG IN THE CODY FOOTHILLS. AFTER ANOTHER CHILLY MORNING...WE WILL SEE TEMPERATURES WARM ABOUT 10 DEGREES TODAY OVER FRIDAY AS HIGH PRESSURE CONTINUES TO BUILD IN FROM THE WEST. A DEEP TROUGH WILL SWEEP SOUTHEAST ACROSS CANADA THIS AFTERNOON WHICH WILL GLANCE OUR CWA TODAY. IT WILL COME THROUGH DRY ALONG WITH SOME INCREASE IN WEST WIND ACROSS SWEETWATER COUNTY THIS AFTERNOON. THERE WILL BE A WIND SHIFT TO THE NNE EAST OF THE DIVIDE TONIGHT FROM THE ASSOCIATED WEAK SHORT LIVED BACKDOOR SURFACE BOUNDARY. OTHER THAN THAT...THIS SYSTEM WILL BE FAIRLY TRANSPARENT. AS HIGH PRESSURE CONTINUES TO BUILD EAST TOWARD THE ROCKIES...THE TEMPERATURES WILL WARM STEADILY THROUGH TUESDAY BY WHICH TIME THE RIDGE AXIS WILL BE OVER THE WESTERN WY BORDER. HIGHS ON TUESDAY WILL BE AROUND 80 AT THE LOWER ELEVATIONS EAST OF THE DIVIDE AND IN THE 70S WEST. .LONG TERM...TUESDAY THROUGH SATURDAY WARM DESERT SW RIDGE IS FORECAST TO EXPAND AND MOVE INTO THE 4 CORNERS REGION INTO THURSDAY BEFORE BEING SUPPRESSED SWD AHEAD OF A WEATHER SYSTEM THAT IS EXPECTED TO ARRIVE AROUND FRIDAY. MODELS AND ENSEMBLES VARY CONSIDERABLY STRENGTH AND SOMEWHAT ON TIMING BUT THEY ALL GENERALLY HAVE A SYSTEM MOVING EAST ACROSS US ON FRIDAY AND THEN PROBABLY A DRY POST TROUGH DAY NEXT SATURDAY. SO A WARM RIDGE WILL DOMINATE TUESDAY THROUGH THURSDAY BUT WITH GRADUALLY INCREASING MOISTURE FROM THE SOUTHWEST WEDNESDAY INTO FRIDAY. EVEN SOME MOISTURE FROM FUTURE HURRICANE ODILE MAY COME INTO PLAY AHEAD OF THE FRIDAY TROUGH. MAINLY HIGH LEVEL MOISTURE IN THE WRN MOUNTAINS WEDNESDAY ...A LITTLE MORE MOISTURE INTO MAINLY THE WEST THURSDAY WITH THE DEEPER MOISTURE LURKING OFF THE SOUTHWEST. THIS DEEPER MOISTURE WILL LIKELY ARRIVE THURSDAY NIGHT INTO FRIDAY AHEAD OF OUR EXPECTED FRIDAY TROUGH. GFS AND NOW THE ECMWF ARE PRETTY BULLISH WITH THE MOISTURE AS EARLY AS THE FAR WEST THURSDAY AFTN OR EVENING AND THEN SPREADING EAST ACROSS MOST OF THE AREA THURSDAY NIGHT INTO FRIDAY MORNING. THE GEM IS ALSO PRETTY BULLISH WITH THIS THURSDAY NIGHT/FRIDAY SYSTEM. UNTIL THEN...WARMER TUESDAY THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY EAST OF THE DIVIDE. THEN CONSIDERABLY COOLER FRIDAY AND POSSIBLY THROUGH SATURDAY. 00Z ECMWF IS STRONGER YET NOW WITH THIS SYSTEM AND EVEN BRIEFLY CLOSES IT OFF ALONG THE SRN BORDER FRIDAY NIGHT. && .AVIATION.../12Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES PATCHY FOG OR LOCAL IFR/LIFR CIGS MAY DEVELOP VCNTY KCOD THROUGH 15Z SATURDAY WHERE SOME SNOW COVER STILL REMAINED FROM THE RECENT WINTER STORM. OTHERWISE VFR/SKC CONDITIONS WILL PREVAIL ACROSS THE AREA. A DRY COLD FRONT WILL PUSH SOUTH INTO VCNTY KCOD- KWRL-KBYG BY 12Z SATURDAY AND CONTINUE SOUTH THROUGH KRIW-KCPR BY 18Z. A WIND SHIFT FROM THE N-NE WILL OCCUR BEHIND THE FRONT. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES VFR AND MAINLY SKC CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH THE PERIOD. SFC WEST WIND AT 10-20KTS WILL PREVAIL SATURDAY AFTERNOON...WITH WINDS DIMINISHING AROUND SUNSET. && .FIRE WEATHER... A BUILDING AREA OF HIGH PRESSURE WILL REMAIN OVER THE AREA FOR THE NEXT FEW DAYS. WARMING CONDITIONS ARE EXPECTED THROUGH THE WEEKEND...WITH HUMIDITY WORKING TO DECREASE AS WELL. ALL ELEMENTS WILL REMAIN OUTSIDE OF CRITICAL THRESHOLDS...LEAVING FIRE WEATHER CONCERNS MINIMAL. WEST WINDS WILL INCREASE IN ZONE 279 THIS AFTERNOON. EAST OF THE DIVIDE AND IN ZONE 279...WINDS WILL VEER TO THE NORTH NORTHEAST TONIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...AEM FIRE WEATHER...LIPSON
Hazardous weather outlook, Sep 13, 2:03 AM MDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 203 AM MDT SAT SEP 13 2014 WYZ001>020-022>030-DDHHMM- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 203 AM MDT SAT SEP 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT PATCHY FOG IS EXPECTED IN THE CODY FOOTHILLS THIS MORNING...REDUCING VISIBILITY TO A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS FROM THURSDAY. THANK YOU. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.